Alert archive / Oregon / High Surf Advisories in 2011
High Surf Advisory 3, NWS Medford, OR
NWS Medford, OR issued this high surf advisory at Mar 1, 2011, 5:28 AM PST for Coos County, Curry County, Douglas County, Oregon. It took effect at Mar 2, 2011, 4:00 AM PST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Mar 1, 2011, 5:28 AM PST (13:28 UTC)
- In effect from
- Mar 2, 2011, 4:00 AM PST
- Expired
- Mar 1, 2011, 9:41 AM PST
- In force
- Issued by
- NWS Medford, OR
Counties Coos County, OR, Curry County, OR, Douglas County, OR
The radar
The Medford radar (KMAX), 135 km from the middle of the area, began a volume at 13:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Medford/Jackson, OR (KMFR), launched 12:00Z, 1.5 hours before the alert went out and 108 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1035 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 147 m²/s²
- 0-3 km storm-relative helicity
- 375 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
499 WHUS46 KMFR 011328 CFWMFR COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 528 AM PST TUE MAR 1 2011 ...HIGH SURF EXPECTED WEDNESDAY... .LOW PRESSURE WILL RAPIDLY INTENSIFY WEST OF THE COAST TONIGHT THROUGH EARLY WEDNESDAY MORNING. THIS WILL GENERATE STRONG WINDS AND LARGE WAVES THAT WILL MOVE ONTO THE COAST LINE ON WEDNESDAY. ORZ021-020100- /O.NEW.KMFR.SU.Y.0003.110302T1200Z-110303T0000Z/ SOUTH CENTRAL OREGON COAST- 528 AM PST TUE MAR 1 2011 ...HIGH SURF ADVISORY IN EFFECT FROM 4 AM TO 4 PM PST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A HIGH SURF ADVISORY...WHICH IS IN EFFECT FROM 4 AM TO 4 PM PST WEDNESDAY. STRONG LOW PRESSURE WILL RAPIDLY INTENSIFY WEST OF THE COAST THIS EVENING THROUGH EARLY WEDNESDAY. THIS WILL GENERATE STRONG WINDS THAT WILL SEND LARGE WAVES ONTO THE COAST ON WEDNESDAY. AVERAGE BREAKING WAVE HEIGHTS OF 20 TO 25 FEET ARE EXPECTED. THESE WAVES WILL BE FRESHLY GENERATED...SO THEY WILL LIKELY BE INCONSISTENT AND FREQUENT. EXTRA CAUTION SHOULD BE USED ALONG THE SHORELINE ON WEDNESDAY...ESPECIALLY AT AND AROUND THE TIME OF HIGH TIDE LATE WEDNESDAY MORNING. BEACHES...ROCKS...HEADLANDS...AND COASTAL STRUCTURES SUCH AS JETTIES WILL BE INUNDATED MORE THAN USUAL DURING THIS TIME PERIOD. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH EROSION. && $$ BTL
1 follow-up statement
916 WHUS46 KMFR 011741 CFWMFR COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 941 AM PST TUE MAR 1 2011 ORZ021-011845- /O.CAN.KMFR.SU.Y.0003.110302T1200Z-110303T0000Z/ SOUTH CENTRAL OREGON COAST- 941 AM PST TUE MAR 1 2011 ...HIGH SURF ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS CANCELLED THE HIGH SURF ADVISORY. SOUTHERLY SWELL WILL INCREASE TO 14 TO 16 FEET AT A 10 TO 11 SECOND PERIOD LATE TONIGHT THROUGH EARLY WEDNESDAY MORNING. SWELL WILL DECREASE TO AROUND 12 TO 13 FEET WEDNESDAY AFTERNOON. $$
What forecasters said that day
The local office's own words before this high surf advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Medford, OR wrote its last area forecast discussion before this high surf advisory went out at Mar 1, 1:00 AM PST, 4 hours 28 minutes earlier.
Area forecast discussion, Mar 1, 1:00 AM PST, 4 hours 28 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEDFORD OR
100 AM PST TUE MAR 1 2011
.DISCUSSION...01/00Z NAM/GFS IN.
THE CURRENT PROGRESSIVE STORMY PATTERN WILL CONTINUE FOR THE NEAR
FUTURE.
CURRENTLY ZONAL FLOW ALOFT IS IN PLACE OVER THE PACIFIC NORTHWEST
AND LOW AMPLITUDE SHORT WAVES EMBEDDED IN THE FLOW ARE MOVING
ONSHORE INTO WASHINGTON STATE. A FRONT IS NOW STALLED OVER THE
MEDFORD CWA...DROPPING MOSTLY LIGHT PRECIPITATION FROM THE
CASCADES EAST.
AN UPPER TROUGH IS NOW DIGGING INTO THE GULF OF ALASKA AND THIS
WILL FORCE THE ZONAL FLOW TO BECOME SOUTHWESTERLY TUESDAY. THE
SOUTHWESTERLY STEERING WINDS WILL CAUSE THE STALLED FRONT TO MOVE
BACK NORTH AS A WARM FRONT AT THIS TIME.
AS THE TROUGH DEEPENS...THE MAIN WEATHER MAKERS WILL BE SHORT
WAVES ROUNDING THE TROUGH AND THE ASSOCIATED FRONTS. THIS LARGE
SCALE PATTERN WILL PERSIST INTO THE WEEKEND.
THE FIRST OF THE SHORT WAVES ROUNDING THE TROUGH WILL MOVE FROM
SOUTHWEST TO NORTHEAST OFFSHORE TUESDAY AFTERNOON AND EVENING BEFORE
MOVING INLAND OVER BRITISH COLUMBIA WEDNESDAY EVENING. THIS WAVE
WILL SUPPORT SOME IMPRESSIVE CYCLOGENESIS IN THE ASSOCIATED
SURFACE LOW WHICH WILL MOVE NORTH JUST OUTSIDE 130W TUESDAY. THE
TRAJECTORY OF THIS SYSTEM WILL KEEP THE WORST WEATHER OUT OF THE
MEDFORD CWA...BUT IT WILL STILL PUSH A WET AND WINDY FRONT ONSHORE
TUESDAY NIGHT. THE HEAVIEST PRECIPITATION WILL BE OVER SISKIYOU
COUNTY AND THE COAST RANGE OF EXTREME SOUTHWEST OREGON. GIVEN THE
FORECAST SNOW LEVELS OF 3000 TO 4000 FEET...THE CURRENT WINTER
STORM WATCHES AND ADVISORIES LOOK ON TRACK.
THIS FRONT WILL MOVE EAST OF THE CWA BY WEDNESDAY AFTERNOON AND
LEAVE BEHIND MOSTLY LIGHT SHOWER ACTIVITY...BUT SOUTHWEST FACING
SLOPES WILL LIKELY SEE HEAVIER PRECIPITATION. IN
ADDITION...SEVERAL WEAK SHORT WAVES WILL MOVE THROUGH CENTRAL
CALIFORNIA AND THIS MAY BRING SOME SIGNIFICANT SNOW TO NORTHERN
CALIFORNIA WEDNESDAY AND THURSDAY.
THE NEXT SIGNIFICANT FRONT WILL MOVE ONSHORE FRIDAY EVENING. THIS
ONE DOES NOT LOOK QUITE AS WINDY BUT IT WILL BE WET...WITH THE
MOST PRECIPITATION ONCE AGAIN OCCURRING OVER SISKIYOU COUNTY AND
THE COAST RANGE OF EXTREME SOUTHWEST OREGON.
LONG TERM DISCUSSION FROM THE MONDAY AFTERNOON AFD...SATURDAY
THROUGH MONDAY...AN UNSETTLED PATTERN WILL CONTINUE ACROSS THE
REGION. THE MODELS AGREE THAT A LONG WAVE TROUGH WILL REMAIN OVER
THE EAST PACIFIC THROUGH THE EXTENDED PERIOD FRIDAY THROUGH
MONDAY. DURING THIS PERIOD SEVERAL SYSTEMS WILL IMPACT THE REGIONS
WEATHER.
&&
.AVIATION...MOUNTAIN OBSCURATION WILL IMPACT THE ENTIRE FORECAST
AREA THROUGH TUESDAY...WITH POSSIBLE PARTIAL CLEARING BY TUESDAY
AFTERNOON. WINDS ACROSS MOST OF THE REGION WILL INCREASE LATE
TUESDAY AHEAD OF A VERY STRONG LOW PRESSURE SYSTEM. CEILINGS WILL
BE MAINLY VFR EXCEPT FOR THE COAST AND WESTERN AND SOUTHERN
SISKIYOU COUNTY WHERE AREAS OF IFR AND MVFR CEILINGS WILL CONTINUE
THROUGH TUESDAY MORNING.
&&
.MFR WATCHES/WARNINGS/ADVISORIES...
OR...HIGH WIND WATCH FROM TUESDAY EVENING THROUGH WEDNESDAY EVENING
FOR ORZ031.
HIGH WIND WATCH FROM TUESDAY EVENING THROUGH WEDNESDAY AFTERNOON
FOR ORZ021-022.
WINTER WEATHER ADVISORY UNTIL 4 AM PST TUESDAY ABOVE 2500 FEET
FOR ORZ024.
WINTER WEATHER ADVISORY UNTIL 4 AM PST TUESDAY ABOVE 2500 FEET
FOR ORZ025.
WINTER WEATHER ADVISORY UNTIL 4 AM PST TUESDAY ABOVE 4000 FEET
FOR ORZ027.
CA...WINTER STORM WATCH FROM TUESDAY EVENING THROUGH WEDNESDAY
EVENING ABOVE 4000 FEET FOR CAZ080.
WINTER WEATHER ADVISORY UNTIL 4 AM PST TUESDAY ABOVE 4000 FEET
FOR CAZ082.
WINTER STORM WATCH FROM TUESDAY EVENING THROUGH WEDNESDAY
EVENING ABOVE 3500 FEET FOR CAZ082.
WINTER WEATHER ADVISORY UNTIL 4 AM PST TUESDAY ABOVE 4500 FEET
FOR CAZ080.
HIGH WIND WATCH FROM TUESDAY EVENING THROUGH WEDNESDAY
AFTERNOON FOR CAZ081.
WINTER STORM WATCH FROM TUESDAY EVENING THROUGH WEDNESDAY EVENING
FOR CAZ083.
PZ...GALE WATCH FROM TUESDAY EVENING THROUGH WEDNESDAY MORNING FOR
PZZ350-356.
SMALL CRAFT ADVISORY FOR WINDS UNTIL 4 PM PST TUESDAY FOR
PZZ350-356-370-376.
HAZARDOUS SEAS WATCH FROM TUESDAY EVENING THROUGH WEDNESDAY
AFTERNOON FOR PZZ350-356.
SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS UNTIL 4 PM PST TUESDAY
FOR PZZ350-356-370-376.
STORM WATCH FROM TUESDAY AFTERNOON THROUGH WEDNESDAY MORNING FOR
PZZ370-376.
HAZARDOUS SEAS WATCH FROM TUESDAY AFTERNOON THROUGH WEDNESDAY
AFTERNOON FOR PZZ370-376.
15/15/17Hazardous weather outlook, Feb 28, 4:56 PM PST, 12 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEDFORD OR 456 PM PST MON FEB 28 2011 ORZ021-022-011400- SOUTH CENTRAL OREGON COAST-CURRY COUNTY COAST- 456 PM PST MON FEB 28 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST OREGON. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY A HIGH WIND WATCH IS IN EFFECT FROM TUESDAY EVENING THROUGH WEDNESDAY AFTERNOON...SEE THE LATEST WIND MESSAGE FOR DETAILS. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. ORZ030-031-011400- NORTHERN AND EASTERN KLAMATH COUNTY AND WESTERN LAKE COUNTY- CENTRAL AND EASTERN LAKE COUNTY- 456 PM PST MON FEB 28 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL OREGON. .DAY ONE...TONIGHT A HIGH WIND WARNING REMAINS IN EFFECT THROUGH 7 PM THIS EVENING...SEE THE LATEST WIND MESSAGE FOR THE DETAILS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY A HIGH WIND WATCH IS IN EFFECT FROM TUESDAY EVENING THROUGH WEDNESDAY EVENING...SEE THE LATEST WIND MESSAGE FOR THE DETAILS. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. CAZ081-011400- CENTRAL SISKIYOU COUNTY- 456 PM PST MON FEB 28 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN CALIFORNIA. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY A HIGH WIND WATCH IS IN EFFECT FROM TUESDAY EVENING THROUGH WEDNESDAY AFTERNOON...SEE THE LATEST WIND MESSAGE FOR THE DETAILS. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. CAZ082-011400- SOUTH CENTRAL SISKIYOU COUNTY- 456 PM PST MON FEB 28 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN CALIFORNIA. .DAY ONE...TONIGHT A WINTER WEATHER ADVISORY IS IN EFFECT FOR ELEVATIONS ABOVE 4000 FEET THROUGH MIDNIGHT...SEE THE LATEST WINTER WEATHER MESSAGE FOR THE DETAILS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY A WINTER WEATHER ADVISORY IS IN EFFECT FOR ELEVATIONS ABOVE 4000 FEET THROUGH 4 AM TUESDAY...SEE THE LATEST WINTER WEATHER MESSAGE FOR THE DETAILS. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. ORZ025-011400- EASTERN DOUGLAS COUNTY FOOTHILLS- 456 PM PST MON FEB 28 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST OREGON. .DAY ONE...TONIGHT A WINTER WEATHER ADVISORY FOR ELEVATIONS ABOVE 2500 FEET IS IN EFFECT THROUGH MIDNIGHT...SEE THE LATEST WINTER WEATHER MESSAGE FOR DETAILS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY A WINTER WEATHER ADVISORY FOR ELEVATIONS ABOVE 2500 FEET IS IN EFFECT THROUGH 4 AM TUESDAY...SEE THE LATEST WINTER WEATHER MESSAGE FOR DETAILS .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. ORZ024-011400- EASTERN CURRY COUNTY AND JOSEPHINE COUNTY- 456 PM PST MON FEB 28 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST OREGON. .DAY ONE...TONIGHT A WINTER WEATHER ADVISORY IS IN EFFECT THROUGH MIDNIGHT...SEE THE LATEST WINTER WEATHER MESSAGE FOR DETAILS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY A WINTER WEATHER ADVISORY IS IN EFFECT THROUGH 4 AM TUESDAY...SEE THE LATEST WINTER WEATHER MESSAGE FOR DETAILS. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. ORZ027-011400- SOUTH CENTRAL OREGON CASCADES- 456 PM PST MON FEB 28 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL OREGON. .DAY ONE...TONIGHT A WINTER WEATHER ADVISORY IS IN EFFECT FOR ELEVATIONS ABOVE 4000 FEET THROUGH MIDNIGHT...SEE THE LATEST WINTER WEATHER MESSAGE FOR DETAILS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY A WINTER WEATHER ADVISORY IS IN EFFECT THROUGH 4 AM TUESDAY...SEE THE LATEST WINTER WEATHER MESSAGE FOR THE DETAILS. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. CAZ080-011400- WESTERN SISKIYOU COUNTY- 456 PM PST MON FEB 28 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN CALIFORNIA. .DAY ONE...TONIGHT A WINTER WEATHER ADVISORY FOR ELEVATIONS ABOVE 4500 FEET IS IN EFFECT THROUGH MIDNIGHT...SEE THE LATEST WINTER WEATHER MESSAGE FOR DETAILS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY A WINTER WEATHER ADVISORY FOR ELEVATIONS ABOVE 4500 FEET IS IN EFFECT THROUGH 4 AM TUESDAY...SEE THE LATEST WINTER WEATHER MESSAGE FOR DETAILS. A WINTER STORM WATCH FOR ELEVATIONS ABOVE 4000 FEET IS IN EFFECT TUESDAY EVENING THROUGH WEDNESDAY EVENING...SEE THE LATEST WINTER WEATHER MESSAGE FOR DETAILS. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
In the hours before
Local storm report, Feb 28, 11:36 PM PST, 5 hours 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEDFORD OR
1136 PM PST MON FEB 28 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1130 PM HEAVY RAIN 2 SSE COOS BAY 43.36N 124.22W
02/28/2011 M2.02 INCH COOS OR TRAINED SPOTTER
24 HOUR RAINFALL. SPOTTER INDICATED RAINFALL WAS COMING
DOWN QUITE SIDEWAYS DUE TO THE WIND AND WAS SURPRISED THE
GAUGE CAUGHT THIS MUCH.
&&
LUTZLocal storm report, Mar 1, 12:18 AM PST, 5 hours 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEDFORD OR
1218 AM PST TUE MAR 01 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1215 AM SNOW ESE MOUNT SHASTA 41.32N 122.31W
03/01/2011 M2.0 INCH SISKIYOU CA TRAINED SPOTTER
24 HOUR TOTAL.
&&
SPILDELocal storm report, Mar 1, 5:05 AM PST, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEDFORD OR
505 AM PST TUE MAR 01 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0505 AM HEAVY RAIN 4 NE GOLD BEACH 42.45N 124.37W
03/01/2011 M2.03 INCH CURRY OR TRAINED SPOTTER
24 HOUR PRECIPITATION ENDING AT 5 AM PST.
&&
SPILDEThe office that day
Everything else NWS Medford, OR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 28, 4:06 PM PST | Storm Watch | MFR | 12 hr | |
| Feb 28, 4:06 PM PST | Small Craft Advisory for Hazardous Seas | MFR | 12 hr | |
| Mar 1, 3:14 AM PST | High Wind Warning | MFR | Coos, Curry, Douglas, Klamath, Lake | 35 hr |
| Mar 1, 3:58 AM PST | Gale Warning | MFR | 29 hr | |
| Mar 1, 3:58 AM PST | Hazardous Seas Warning | MFR | 37 hr | |
| Mar 1, 3:58 AM PST | Storm Warning | MFR | 27 hr | |
| Mar 1, 2:21 PM PST | Wind Advisory | MFR | Jackson, Klamath | 24 hr |
Nearby
High Surf Advisories in Oregon, 2011Every high surf advisory in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.